Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 148, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 1, 1998, 6:37 PM CDT for Kewaunee County, Manitowoc County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 1998, 6:37 PM CDT (23:37 UTC)
- Expired
- Sep 1, 1998, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:45 PM CDT | Thunderstorm Wind 50 | Kewaunee, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 012337 RRA SVRGRB WIC061-071-020015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 637 PM CDT TUE SEP 1 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KEWAUNEE COUNTY IN NORTHEAST WISCONSIN NORTHERN MANITOWOC COUNTY IN EAST-CENTRAL WISCONSIN * UNTIL 715 PM CDT * AT 636 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHEAST OF GREEN BAY. MOVEMENT WAS EAST AT 35 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... STANGELVILLE BY 650 PM TISCH MILLS BY 655 PM NORMAN BY 655 PM TWO CREEKS BY 700 PM THIS THUNDERSTORM WILL PRODUCE WINDS TO 60 MPH. STAY AWAY FROM WINDOWS UNTIL THE STORMS PASS. THIS THUNDERSTORM WILL ALSO PRODUCE HAIL TO 3/4 INCH IN DIAMETER. JKL/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:00 PM CDT, 37 minutes earlier.
Area forecast discussion, Sep 1, 6:00 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 600 PM CDT TUE SEP 1 1998 TSTMS CONT TO MV SE ACRS MY FCST AREA. THE STORMS ARE NOT AS INTENSE AS EARLIER THIS AFTN. ALTHOUGH LOW-LEVEL TEMPS/DWPTS ARE A BIT HIGHER IN E-C WI THAN THEY WERE FARTHER NORTH...UPR LEVEL TEMPS ARE NOT AS COOL AS THEY WERE ACRS THE NORTH. IT APPEARS THAT THE STRONGEST STORMS COULD STILL PRODUCE PEA-SIZED HAIL AND A FEW WIND GUSTS TO 40 MPH AS THEY MV ACRS THE REST OF MY FCST AREA THIS EVENING. JS
In the hours before
Local storm report, Sep 1, 6:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
620 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM FISH CREEK WI WIND DAMAGE
09/01/98 DOOR TREES DOWN OVER GIBRALTAR
TOWNSHIP.
0505 PM BAILEYS HARBOR WI WIND DAMAGE
09/01/98 DOOR TREES DOWN OVER BAILEYS
HARBOR TOWNSHIP.
JKLLocal storm report, Sep 1, 6:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
620 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM FISH CREEK WI WIND DAMAGE
09/01/98 DOOR TREES DOWN OVER GIBRALTAR
TOWNSHIP.
0505 PM BAILEYS HARBOR WI WIND DAMAGE
09/01/98 DOOR TREES DOWN OVER BAILEYS
HARBOR TOWNSHIP.
JKLLocal storm report, Sep 1, 6:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM BELLEVUE WI .75 INCH HAIL
09/01/98 DOOR DIME-SIZE HAIL EAST OF THE
CITY OF GREEN BAY.
JKL/JSLocal storm report, Sep 1, 6:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTION...
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM BELLEVUE WI .75 INCH HAIL
09/01/98 BROWN DIME-SIZE HAIL EAST OF THE
CITY OF GREEN BAY.
JKL/JSLocal storm report, Sep 1, 6:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM BELLEVUE WI .75 INCH HAIL
09/01/98 DOOR DIME-SIZE HAIL EAST OF THE
CITY OF GREEN BAY.
JKL/JSLocal storm report, Sep 1, 6:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTION...
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM BELLEVUE WI .75 INCH HAIL
09/01/98 BROWN DIME-SIZE HAIL EAST OF THE
CITY OF GREEN BAY.
JKL/JSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:47 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 58 min |
| Sep 1, 3:32 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 43 min |
| Sep 1, 4:40 PM CDT | Severe Thunderstorm Warning | GRB | Door | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.